Hail, Traverse
- When
- June 27, 7:05 PM CST
- Where
- Traverse County, 5.21 mi SSW of Wheaton Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.710, -96.590
Quarter size hail caused some damage to bean and corn crops.
Severe thunderstorms brought hail larger than golf balls to parts of west central Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Severe thunderstorms brought hail larger than golf balls to parts of west central Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 27, 5:46 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 646 PM CDT SAT JUN 27 2015 .UPDATE... ISSUED AT 644 PM CDT SAT JUN 27 2015 00Z AVIATION DISCUSSION UPDATED BELOW. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 232 PM CDT SAT JUN 27 2015 THE SURFACE TROUGH CONTINUES TO DEEPEN AS INDICATED BY MSAS 3 HOUR PRESSURE FALLS AROUND 3 MB ACROSS NORTH DAKOTA. THE FRONT NOW EXTENDS FROM NORTHEAST NORTH DAKOTA THROUGH NORTHWEST SOUTH DAKOTA. THERE IS SOME POOLING OF MOISTURE ALONG THE FRONT...ALTHOUGH MAINLY ACROSS NORTH DAKOTA. MOST DEWPOINT READINGS ACROSS THIS CWA ARE HOVERING IN THE UPPER 50S...AND TEMPERATURES RANGE FROM THE MID TO UPPER 80S. THE SPC MESOANALYSIS PAGE SHOWS ML CAPE VALUES IN THE 1000-1500 J/KG RANGE ACROSS THE NORTHERN CWA...AND 0-6 KM SHEAR RANGES FROM 30 TO 40 KTS. WEAKER 0-1 KM SHEAR...WHICH IS LESS THAN 15 KTS. CURRENT ONGOING CONVECTION IS LIMITED TO SOUTHERN MANITOBA AND FAR NORTHEAST NORTH DAKOTA...WHERE ENERGY FROM THE UPPER LEVEL WAVE IS NOW HAVING AN INFLUENCE. WHILE THE BEST SETUP FOR SEVERE STORMS REMAINS ACROSS NORTH DAKOTA...THE UPPER LEVEL ENERGY IS EXPECTED TO DROP SOUTH SOUTHEAST...HELPING TO INITIALIZE STORMS OVER OUR CWA...LIKELY IN THE NEXT COUPLE OF HOURS. THE CAM SOLUTIONS SHOW THE MOST WIDESPREAD AND INTENSE STORMS TO BE OVER OUR CWA BETWEEN 00Z-03Z TONIGHT. INGREDIENTS ARE DEFINITELY IN PLACE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...WITH THE WEAK 0-1 KM SHEAR...AND MODELS STILL SHOWING LCLS A LITTLE HIGHER THAN WHAT IS NORMALLY EXPECTED...A LITTLE UNCERTAIN ON THE TORNADO POTENTIAL. CANT COMPLETELY RULE OUT THE POSSIBILITY THOUGH...ESPECIALLY OVER FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WHEN LOW LEVEL SHEAR IS PROGGED TO INCREASE LATER THIS EVENING. THIS SYSTEM IS QUICK TO EXIT THE REGION TONIGHT...AND A COUPLE OF DRY DAYS SHOULD FOLLOW SUNDAY AND MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL HOWEVER. SPECIFICALLY ON MONDAY...WHEN HIGHS ARE AGAIN PROGGED TO BE IN THE 90S. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 232 PM CDT SAT JUN 27 2015 NORTHWEST FLOW ALOFT WILL DOMINATE THE PATTERN DURING THE EXTENDED. THIS MEANS CONTINUED CHANCES FOR INSTABILITY AND AFTERNOON/EVENING TSTORMS. STUCK WITH THE SUPERBLEND SOLUTION FOR POPS AS MODELS ARE WAFFLING A BIT ON BEST TIMING CHANCES FOR SHORTWAVE ACTIVITY. TEMPERATURES WILL BE WARMEST ON TUESDAY AND THEN HIGHS WILL TOP OUT IN THE UPPER 70S TO THE LOWER 80S FOR THE REMAINDER OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 644 PM CDT SAT JUN 27 2015 THUNDERSTORMS ARE EXPECTED TO BE IN THE VICINITY OR AT PIR AND ATY EARLY THIS EVENING. OTHERWISE...WINDS WILL TURN NORTHWEST AT 10 TO 20 MPH WITH VFR CONDITIONS THROUGH THE REST OF THE TAF PERIOD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...SERR LONG TERM...WISE AVIATION...MOHR
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 152 PM CDT SAT JUN 27 2015 MNZ039-046-SDZ003>011-015>023-037-281900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 152 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO PARTS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND STRONG WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE OVER FAR NORTHEAST SOUTH DAKOTA INTO WEST CENTRAL MINNESOTA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS RETURN TO THE FORECAST FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING FROM AROUND THE JAMES RIVER VALLEY AND POINTS EASTWARD INTO WEST CENTRAL MINNESOTA. SDZ033>036-045-048-051-281900- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- 152 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS RETURN TO THE FORECAST FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT/SERR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 646 PM CDT SAT JUN 27 2015 SDZ033-035-045-280030- JONES SD-STANLEY SD-HUGHES SD- 646 PM CDT SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUGHES...SOUTHWESTERN STANLEY AND NORTH CENTRAL JONES COUNTIES UNTIL 730 PM CDT/630 PM MDT/... AT 645 PM CDT /545 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF CHANTLER CREEK RECREATION AREA...OR 10 MILES WEST OF FORT PIERRE...MOVING SOUTH AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHANTLER CREEK RECREATION AREA...VAN METRE AND WENDTE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4450 10101 4461 10071 4423 10026 4410 10084 TIME...MOT...LOC 2345Z 340DEG 27KT 4436 10059 FOWLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
652 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 13 NW PIERRE 44.51N 100.51W
06/27/2015 E0.70 INCH HUGHES SD PUBLIC
PEA TO DIME SIZED HAIL.
&&
EVENT NUMBER ABR1500492
FOWLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
657 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 SE RICHMOND LAKE REC 45.52N 98.59W
06/27/2015 M60 MPH BROWN SD MESONET
PEAK WIND FROM THE RICHMOND LAKE CWOP.
&&
EVENT NUMBER ABR1500493
FOWLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
713 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 N RICHMOND LAKE REC A 45.59N 98.60W
06/27/2015 E1.00 INCH BROWN SD PUBLIC
&&
EVENT NUMBER ABR1500494
FOWLESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 729 PM CDT SAT JUN 27 2015 SDZ018-280115- SPINK SD- 729 PM CDT SAT JUN 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPINK COUNTY UNTIL 815 PM CDT... AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TWIN LAKES...OR NEAR REDFIELD...MOVING SOUTHEAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REDFIELD...TULARE...GLENDALE COLONY...SPOTTSWOOD...SPINK COLONY AND TWIN LAKES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4463 9813 4464 9860 4485 9864 4493 9838 TIME...MOT...LOC 0029Z 334DEG 38KT 4479 9846 SERR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
748 PM CDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 5 SSW TULARE 44.67N 98.55W
06/27/2015 M65 MPH SPINK SD COCORAHS
&&
EVENT NUMBER ABR1500495
KGThe Aberdeen radar (KABR), 145 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
7 hail. Local standard time, as filed.
Quarter size hail caused some damage to bean and corn crops.
Large hail damaged a deck and some crops.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590356, 590357, 590358, 590362, 590364, 590366, 590367.